I have been taking Tamoxifen for ADH. I don't have BC nor have I had it. I'm taking the Tamoxifen due to the ADH and my high risk. My question is: My oncologist said that he would like for me to stay on the Tamoxifen for the "5 years" as long as no side effects..... I know it's hard to look into the future but lets say in 10 when I'm 46 I get breast cancer, could I take the Tamoxifen again.? Or What about women who have take Tamoxifen and finished their 5 year tx, and end up with breast cancer 2 years later or either they have a recurrence of BC. would the Tamoxifen be an option with the chemo. If it warrants??
I also want to thank you for this site, even though I don't have BC just ADH (atypical ductal hyperplasia), I find this site very helpful. Thanks again.
Dear Rfrancis, Whether or not tamoxifen would be recommended would depend on the situation. Such variables as the amount of time that has elapsed, hormone receptors on the tumor etc. would need to be taken into account. Also there are other types of hormone therapy (aromatase inhibitors) that are now available that could be used instead of tamoxifen.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.